Alert archive / South Dakota / Red Flag Warnings in 2012
Red Flag Warning 12, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Aug 28, 2012, 3:20 PM CDT. It took effect at Aug 29, 2012, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2012, 3:20 PM CDT (20:20 UTC)
- In effect from
- Aug 29, 2012, 12:00 PM CDT
- Expired
- Aug 29, 2012, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
552 WWUS83 KABR 282020 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CDT TUE AUG 28 2012 ...CRITICAL FIRE CONDITIONS EXPECTED ON WEDNESDAY... .A VERY HOT AND DRY AIRMASS WILL SPREAD ACROSS THE AREA ON WEDNESDAY WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 20 PERCENT ACROSS AREAS WEST OF THE JAMES VALLEY. MEANWHILE SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 MPH WITH HIGHER GUSTS DURING THE AFTERNOON. SDZ267>270-290430- /O.UPG.KABR.FW.A.0007.120829T1700Z-120830T0200Z/ /O.NEW.KABR.FW.W.0012.120829T1700Z-120830T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 320 PM CDT TUE AUG 28 2012 /220 PM MDT TUE AUG 28 2012/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT IN THE AFTERNOON. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH WILL BE POSSIBLE ACROSS THE REGION ON WEDNESDAY...GIVEN THE EXPECTED WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TDK
5 follow-up statements
476 WWUS83 KABR 290445 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1145 PM CDT TUE AUG 28 2012 ...CRITICAL FIRE CONDITIONS EXPECTED ON WEDNESDAY... .A VERY HOT AND DRY AIRMASS WILL SPREAD ACROSS THE AREA ON WEDNESDAY WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 20 PERCENT ACROSS AREAS WEST OF THE JAMES VALLEY. MEANWHILE SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 MPH WITH HIGHER GUSTS DURING THE AFTERNOON. SDZ267>270-291245- /O.CON.KABR.FW.W.0012.120829T1700Z-120830T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 1145 PM CDT TUE AUG 28 2012 /1045 PM MDT TUE AUG 28 2012/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH WILL BE POSSIBLE ACROSS THE REGION ON WEDNESDAY...GIVEN THE EXPECTED WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HINTZ
469 WWUS83 KABR 290914 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 414 AM CDT WED AUG 29 2012 ...CRITICAL FIRE CONDITIONS EXPECTED ON WEDNESDAY... .A VERY HOT AND DRY AIRMASS WILL SPREAD ACROSS THE AREA TODAY...WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 20 PERCENT ACROSS AREAS WEST OF THE JAMES VALLEY. MEANWHILE SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 MPH WITH HIGHER GUSTS DURING THE AFTERNOON. SDZ267>270-291715- /O.CON.KABR.FW.W.0012.120829T1700Z-120830T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 414 AM CDT WED AUG 29 2012 /314 AM MDT WED AUG 29 2012/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH WILL BE POSSIBLE ACROSS THE REGION ON WEDNESDAY...GIVEN THE EXPECTED WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CONNELLY
790 WWUS83 KABR 291618 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1118 AM CDT WED AUG 29 2012 ...CRITICAL FIRE CONDITIONS EXPECTED THIS AFTERNOON... .A VERY HOT AND DRY AIRMASS WILL SPREAD ACROSS THE AREA TODAY... WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 20 PERCENT ACROSS AREAS WEST OF THE JAMES VALLEY. MEANWHILE SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 MPH WITH HIGHER GUSTS DURING THE AFTERNOON. SDZ267>270-300030- /O.CON.KABR.FW.W.0012.120829T1700Z-120830T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 1118 AM CDT WED AUG 29 2012 /1018 AM MDT WED AUG 29 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH WILL BE POSSIBLE ACROSS THE REGION ON WEDNESDAY...GIVEN THE EXPECTED WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SD
462 WWUS83 KABR 292336 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 636 PM CDT WED AUG 29 2012 ...CRITICAL FIRE CONDITIONS WILL REMAIN FOR THE EVENING... .A VERY HOT AND DRY AIRMASS REMAINS OVER THE AREA LATE THIS AFTERNOON AND WILL PERSIST INTO THE EVENING. RELATIVE HUMIDITIES WILL REMAIN AT OR BELOW 20 PERCENT FOR AREAS WEST OF THE JAMES VALLEY. SOUTHEAST WINDS WILL SLOWLY BEGIN TO DIMINISH AS THE EVENING WEARS ON. HOWEVER...WIDELY SCATTERED THUNDERSTORMS ARE INCREASING THE CHANCES OF DRY LIGHTNING. SDZ267>270-300200- /O.CON.KABR.FW.W.0012.000000T0000Z-120830T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 636 PM CDT WED AUG 29 2012 /536 PM MDT WED AUG 29 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND...LOW RELATIVE HUMIDITY...AND A SLIGHT CHANCE OF DRY LIGHTNING FOR FIRE WEATHER ZONES 267...268...269 AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * DRY LIGHTNING...ISOLATED TO SLIGHT CHANCE WEST OF THE MISSOURI RIVER * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH WILL BE POSSIBLE ACROSS THE REGION FOR THE REMAINDER OF THE EVENING...GIVEN THE EXPECTED WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND DRY LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HINTZ
970 WWUS83 KABR 292339 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 639 PM CDT WED AUG 29 2012 ...CRITICAL FIRE CONDITIONS WILL REMAIN FOR THE EVENING... .A VERY HOT AND DRY AIRMASS REMAINS OVER THE AREA LATE THIS AFTERNOON AND WILL PERSIST INTO THE EVENING. RELATIVE HUMIDITIES WILL REMAIN AT OR BELOW 20 PERCENT FOR AREAS WEST OF THE JAMES VALLEY. SOUTHEAST WINDS WILL SLOWLY BEGIN TO DIMINISH AS THE EVENING WEARS ON. HOWEVER...WIDELY SCATTERED THUNDERSTORMS ARE INCREASING THE CHANCES OF DRY LIGHTNING. SDZ267>270-300200- /O.CON.KABR.FW.W.0012.000000T0000Z-120830T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 639 PM CDT WED AUG 29 2012 /539 PM MDT WED AUG 29 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND...LOW RELATIVE HUMIDITY...AND A SLIGHT CHANCE OF DRY LIGHTNING FOR FIRE WEATHER ZONES 267...268... 269 AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * DRY LIGHTNING...ISOLATED TO SLIGHT CHANCE WEST OF THE MISSOURI RIVER * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH WILL BE POSSIBLE ACROSS THE REGION FOR THE REMAINDER OF THE EVENING...GIVEN THE EXPECTED WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND DRY LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HINTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Aug 28, 3:09 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 28, 3:09 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
309 PM CDT TUE AUG 28 2012
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
TEMPERATURES AND FIRE DANGER ARE THE MAIN CONCERN FOR THE SHORT
TERM. AN EML/CAPPING LAYER WILL CONTINUE TO ADVECT EAST ACROSS THE
PLAINS THROUGH THE NEXT 36 TO 48 HOURS WITH H7 TEMPS GETTING AS
WARM AS +16C. THAT KINDA WARMTH ALOFT OVERTOP THE ADVANCING
FRONTAL BOUNDARY SHOULD PRETTY MUCH KEEP CONVECTION AT BAY WITH
PLENTY OF MLCIN EVEN DURING MAX HEATING. BUT THAT SAID DID DECIDE
TO KEEP SLIGHT CHC POP FOR WEDNESDAY NIGHT AS FRONT CROSS THE
REGION. MORE LIKELY JUST SOME ACCAS THUNDER AT BEST. MEANWHILE H85
TEMPS PUSH +25C OR GREATER ACROSS THE ENTIRE CWA BY LATE AFTERNOON
ON WEDNESDAY. ONCE AGAIN ONLY CONCERN IS SOUTHEAST SFC WINDS WHICH
DONT TYPICALLY ALLOW FOR THOROUGH MIXING. NONETHELESS IT WILL BE
HOT AND SOME RECORDS COULD BE IN JEOPARDY. HEAT INDICES FLIRT
WITH ADVISORY CRITERIA WEDNESDAY AFTERNOON BUT WILL PUSH OFF ANY
POSSIBLE HEADLINES FOR LATER SHIFTS. HOWEVER...WILL UPGRADE FIRE
WEATHER WATCH TO A RED FLAG WARNING GIVEN SFC RELATIVE HUMIDITIES AT
OR BELOW 20F AND WINDS WITH OCCASIONAL GUSTS TO 25 MPH. VEGETATION
IS VERY DRY AND PRIME FOR EASY IGNITION. BEHIND THE FRONT COOLER
AIR SLIDES IN FOR THURSDAY AND THURSDAY NIGHT.
.LONG TERM...FRIDAY THROUGH TUESDAY
THE EXTENDED PORTION OF THE FORECAST WILL GENERALLY BE
CATEGORIZED BY ABOVE NORMAL TEMPERATURES WITH MINIMAL CHANCES FOR
PCPN.
THE PERIOD BEGINS WITH AN UPPER LEVEL RIDGE OVER THE CENTRAL CONUS
WITH A WEST COAST TROF MOVING ASHORE. THIS TROF AND SURFACE COLD
FRONT WILL IMPACT THE NORTHERN PLAINS SATURDAY NIGHT THROUGH
SUNDAY NIGHT. DECENT UPPER LEVEL JET ASSOCIATED WITH THE MID LEVEL
TROF SHOULD HELP IN THE DEVELOPMENT OF CONVECTION FOR THIS
WEEKEND. UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE BUILDS INTO
THE REGION BEHIND THE WEEKEND STORM SYSTEM WITH DRY AND SEASONALLY
WARM CONDITIONS EXPECTED TO START THE WORK WEEK.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
PREVAILING VFR CONDITIONS ARE EXPECTED FOR ALL TERMINALS THROUGH
THE VALID TAF PERIOD. THAT SAID...SOME MODELS ARE SUGGESTING
IFR/MVFR VISIBILITIES OF FOG COULD BE POSSIBLE AROUND SUNRISE FOR
THE TERMINALS OF KABR/KATY. GUSTY SOUTHEASTERLY WINDS IN
KABR/KATY WILL SUBSIDE LATER THIS EVENING. THE SOUTHEASTERLY WINDS
ARE EXPECTED TO REDEVELOP BY MID MORNING FOR ALL TERMINALS.
&&
.FIRE WEATHER...
ON WEDNESDAY FIRE CONDITIONS WILL REACH CRITICAL LEVELS AS DRY
GRASSES COMBINE WITH GUSTY SOUTHEASTERLY WINDS AND RELATIVE
HUMIDITIES DROPPING TO 20 PERCENT OR BELOW DURING MAX HEATING.
EXPLOSIVE FIRE GROWTH WILL BE POSSIBLE.
TDK
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM
MDT/ WEDNESDAY FOR LOWER BAD RIVER-MISSOURI COTEAU-UPPER
CHEYENNE-UPPER MISSOURI COTEAU.
MN...NONE.
&&
SHORT TERM...TDK
LONG TERM...SD
AVIATION...SD
WEATHER.GOV/ABERDEENHazardous weather outlook, Aug 28, 4:14 AM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 414 AM CDT TUE AUG 28 2012 SDZ003>005-009-010-015>017-033>037-045-048-051-290915- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 414 AM CDT TUE AUG 28 2012 /314 AM MDT TUE AUG 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-018>023-290915- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 414 AM CDT TUE AUG 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL MOVE THROUGH EASTERN SOUTH DAKOTA/WEST CENTRAL MINNESOTA THIS MORNING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS. THUNDERSTORM ACTIVITY WILL DIMINISH BY LATE MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
In the hours before
Local storm report, Aug 28, 10:51 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1051 AM CDT TUE AUG 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 10 S BRISTOL 45.20N 97.75W
08/28/2012 M1.07 INCH DAY SD PUBLIC
HEAVY RAINFALL AND PEA SIZED HAIL.
&&
EVENT NUMBER ABR1200427
FOWLELocal storm report, Aug 28, 10:56 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1056 AM CDT TUE AUG 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HEAVY RAIN 15 E CONDE 45.16N 97.79W
08/28/2012 M2.25 INCH DAY SD PUBLIC
HEAVY RAINFALL WITH HAIL TO THE SIZE OF NICKELS.
&&
EVENT NUMBER ABR1200428
FOWLELocal storm report, Aug 28, 10:58 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1058 AM CDT TUE AUG 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL 9 SSW BRISTOL 45.23N 97.82W
08/28/2012 E1.00 INCH DAY SD PUBLIC
HAIL TO THE SIZE OF QUARTERS. MODERATE STRIPPING OF
CORN LEAVES.
&&
EVENT NUMBER ABR1200429
FOWLELocal storm report, Aug 28, 11:12 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1112 AM CDT TUE AUG 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL 5 SW FLORENCE 45.00N 97.40W
08/28/2012 E1.00 INCH CODINGTON SD PUBLIC
QUARTER SIZED HAIL AND 1.05 OF RAIN.
&&
EVENT NUMBER ABR1200430
FOWLELocal storm report, Aug 28, 11:17 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
1117 AM CDT TUE AUG 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL BATH 45.47N 98.32W
08/28/2012 E0.88 INCH BROWN SD PUBLIC
0345 AM HAIL 4 SW FREDERICK 45.79N 98.57W
08/28/2012 E1.75 INCH BROWN SD PUBLIC
HAIL AT LEAST TO THE SIZE OF GOLFBALLS. HAIL BROKE
WINDOWS IN TWO VEHICLES AND DENTED FARM EQUIPMENT. TREE
BRANCHES DOWN - WIND SPEED UNKNOWN.
0345 AM HEAVY RAIN 4 SW FREDERICK 45.79N 98.57W
08/28/2012 M3.50 INCH BROWN SD PUBLIC
SOME PONDING OF WATER.
0355 AM HAIL BARNARD 45.73N 98.50W
08/28/2012 E1.00 INCH BROWN SD TRAINED SPOTTER
HAIL TO QUARTER SIZE ALONG WITH STRONG WINDS. MINOR
DAMAGE TO SIDING ON HOME AND LEAVES STRIPPED OFF CROPS.
0445 AM HEAVY RAIN 15 E CONDE 45.16N 97.79W
08/28/2012 M2.25 INCH DAY SD PUBLIC
HEAVY RAINFALL WITH HAIL TO THE SIZE OF NICKELS.
0455 AM TSTM WND DMG 3 NE CRANDALL 45.19N 97.91W
08/28/2012 DAY SD PUBLIC
BRANCHES DOWN AT RESIDENCE. DIME SIZED HAIL AS WELL.
0500 AM HEAVY RAIN BARNARD 45.73N 98.50W
08/28/2012 M2.65 INCH BROWN SD TRAINED SPOTTER
0500 AM HAIL 9 SSW BRISTOL 45.23N 97.82W
08/28/2012 E1.00 INCH DAY SD PUBLIC
HAIL TO THE SIZE OF QUARTERS. MODERATE STRIPPING OF
CORN LEAVES.
0545 AM HAIL 5 SW FLORENCE 45.00N 97.40W
08/28/2012 E1.00 INCH CODINGTON SD PUBLIC
QUARTER SIZED HAIL AND 1.05 OF RAIN.
0700 AM HEAVY RAIN 10 S BRISTOL 45.20N 97.75W
08/28/2012 M1.07 INCH DAY SD PUBLIC
HEAVY RAINFALL AND PEA SIZED HAIL.
&&
EVENT NUMBER ABR1200421 ABR1200422 ABR1200425 ABR1200423 ABR1200428
ABR1200424 ABR1200426 ABR1200429 ABR1200430 ABR1200427
FOWLELocal storm report, Aug 28, 11:50 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1150 AM CDT TUE AUG 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 7 SSE MCINTOSH 45.84N 101.28W
08/24/2012 E1.00 INCH CORSON SD CO-OP OBSERVER
QUARTER SIZE HAIL AND 70 TO 80 MPH WINDS LASTED 10
MINUTES
&&
EVENT NUMBER ABR1200431
FOWLEThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:37 AM CDT | Severe Thunderstorm Warning | ABR | Brown, McPherson | 36 min |
| Aug 28, 4:48 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Day | 33 min |
| Aug 28, 5:32 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington | 24 min |
| Aug 28, 8:51 AM CDT | Fire Weather Watch | ABR | 6 hr |
Nearby
Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.